[Loss of weight and acute abdominal pain in a 38-year-old psychostimulant abuser].
Аннотация
MATERIAL AND
METHODS
A 38-year-old psychostimulant abuser was admitted to hospital after syncope. He had lost much of his weight over the last 6 months, had abdominal pain the last 10 days and bloody diarrhoea and hypotension upon admittance. The abdomen was soft and non-tender. Due to renal failure and metabolic acidosis with base excess of -16 to -22 mmol/L and lactate from 9.5 to 16 mmol/L, haemodialysis was given twice. Acidosis worsened. He suffered from respiratory arrest twice and was resuscitated once before a laparotomy 30 hours after admittance revealed total ischemia of the bowels. The patient died. At autopsy the coeliac trunk was compressed by thrombi in a dissecting space. A dissection was also found from the proximal aorta to the common iliac arteries. The heart was hypertrophic and weighed 640 g.
DISCUSSION: Bowel ischemia due to dissecting arteries may have caused the dramatic weight loss. Cardiac hypertrophy is often found after cocaine and amphetamine misuse, and frequent hypertensive episodes may cause aortic dissection.
INTERPRETATION: Abdominal pain and lactic acidosis should bring bowel ischemia to mind even if the abdomen is non-tender. Drug abuse also in young persons is associated with serious cardiovascular pathology.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.